Erm?? Compostion..help

All Gurus once were Newbies
Forum rules
There are no such things as "stupid" questions. However if you think your question is a bit stupid, then this is the right place for you to post it. Please stick to easy to-the-point questions that you feel people can answer fast. For long and complicated questions prefer the other forums within the support section.
Before you post please read how to get help
dholl2000
Level 1
Level 1
Posts: 9
Joined: Mon May 07, 2007 4:55 am

Erm?? Compostion..help

Postby dholl2000 » Thu Jul 17, 2008 7:51 pm

OK here is the sit-rep - I am using an onboard intel i810 graphics adapter (32MB shared). I have managed to install Linux Mint 5.0 Elyssa. But I need to turn all forms of compositing off. I'm not much of a linux newbie, more of a debian newbie as I can mozy around Slackware no probs and get a perfectly working desktop workstation in no time at all. But I have a slight problem understanding the xorg.conf file in Linux Mint 5.0. For example, any experience with Slackware would suggest disabling the compositing option from xorg.conf file. But the xorg.conf file is the shortest xorg.conf I've seen in any linux distro. I have tried to use the desktop GUI's and have turned off all desktop effects that I can in these GUI's app's but there is still seems to be a fade effect going on with desktop effects e.g. contecxt menu. Also a bug I have recognised with compiz is that the [minimise][maximise][close] window bar has disappeared with open windows(??). I last experienced this with SuSE10.2 (on a different system with when compiz was activated).

In short, how do I turn all Compiz and desktop affects OFF. I've used the GUI's in control panel for compiz but their still seems to be desktop effects(???).

Thank you in advance.

P3-1.0 GHz
256 RAM
20 GB storage
32MB intel i810 shared
LinuxMint 5.0 Elyssa



.

User avatar
proxima_centauri
Level 11
Level 11
Posts: 3969
Joined: Tue Dec 25, 2007 3:24 pm
Location: NB, Canada

Re: Erm?? Compostion..help

Postby proxima_centauri » Thu Jul 17, 2008 8:47 pm

If you want to turn all effects off, right-click on desktop - Change Desktop Background -> Visual Effects tab. Set to none.

dholl2000
Level 1
Level 1
Posts: 9
Joined: Mon May 07, 2007 4:55 am

SOLVED: Re: Erm?? Composition..help

Postby dholl2000 » Fri Jul 18, 2008 4:46 am

This has worked perfectly inline with what I require for the system I am currently using. Thank you.


Return to “Newbie Questions”

Who is online

Users browsing this forum: Kimbacat and 11 guests